Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 172, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 26, 2018, 6:50 PM CDT for Alexander County, Union County, Illinois; Bollinger County, Cape Girardeau County, Scott County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2018, 6:50 PM CDT (23:50 UTC)
- Expired
- Jun 26, 2018, 7:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alexander County, IL, Union County, IL, Bollinger County, MO, Cape Girardeau County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 75 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 2:22 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.8 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1250 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:10 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 26, 5:10 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Paducah KY 510 PM CDT Tue Jun 26 2018 .SHORT TERM...(Tonight through Thursday night) Issued at 509 PM CDT Tue Jun 26 2018 Much delayed this discussion this afternoon due to convective watches, warnings, and potential for other headlines during the next few days. In coordination with SPC, extended Severe Thunderstorm Watch Number 224 east-southeast to southern Illinois as atmosphere has recovered sufficiently for severe potential into that area. High Resolution, Convection Allowing Models (CAM), such as the ESRL HRRR and RAP guidance are having some spatial issues dealing with the detection of cold pool expansion and upshear thunderstorm development along and behind the series of MCS (Mesoscale Convective Systems) moving through the WFO PAH forecast area. The trend is to develop convection (showers and thunderstorms) and resultant higher QPF (rainfall amounts) much further south than has been actually occurring. This seems to be the bias the last couple of days. Adjusted forecast PoP grids northward to reflect the better rainfall potential for the remainder of this afternoon and this evening. Once the small MCS (currently over southern IL and southeast Missouri) moves east, the expectation is for a third MCS to move through overnight and into Wednesday morning. There continues to be some uncertainty on coverage of severe weather further to the south and east this evening and overnight, so will have to monitor and adapt, as needed. With the frontal boundary moving south on Wednesday, kept a prolonged period of chance PoPs matching closely to the stalling boundary through the area and reflecting the instability along and south of the front (as highlighted by the SPC Day 2 Severe Weather Outlook). Most of the convection should be capped to the west going into Thursday from the west, but there may be enough insolation and weak shear for a slight chance/chance of thunderstorms during the afternoon on Thursday. Have been strongly considering an excessive heat watch or heat advisory from Thursday afternoon through Saturday afternoon (and possibly into Sunday). The likelihood for issuing a heat advisory or better headline continues to be greater than 70 percent. However, due to the potential for convective activity near the start time of an advisory on Thursday, combined with procedural implications of issuing an advisory at or beyond 48 hours, will just continue a mention of elevated heat index values in a hazardous weather outlook and a strongly worded special weather special statement. Regardless, it will be quite warm for the latter part of this week. .LONG TERM...(Friday through Tuesday) Issued at 509 PM CDT Tue Jun 26 2018 Hot and humid conditions will be the primary weather story in the long term. The main forecast challenge is convective coverage and resulting impacts on heat indices. The models have slowed the arrival of the 500 mb high by a day. Therefore, Friday now appears to be the hottest day as the 594 dm high center passes over the lower Ohio Valley. A few isolated storms are possible. Afternoon heat indices will peak above 105 degrees, which is well advertised in the HWO and social media messaging. The 500 mb high will move northeastward over the weekend, which means our region will be under the southwest periphery of the anticyclonic circulation. The main challenge is how much convection will occur around the high center. Highs will be in the lower to mid 90s with heat indices topping 100 each day. Isolated convection could provide some local relief both Sat and Sun afternoon. Early next week, a broad weak 500 mb ridge will extend from the Plains to the Northeast. Most of the model guidance shows a weakness in the ridge over our region, permitting some convective development Monday and Tuesday. Although it will remain hot and humid, the convection could limit heat indices to mainly sub-advisory thresholds. && .AVIATION... Issued at 509 PM CDT Tue Jun 26 2018 Delayed 18z WFO PAH TAF discussion. Attempted to keep WFO PAH TAF sites in VFR category between thunderstorm complexes. Given the uncertainty with the approach of MVFR/IFR category ceilings and visibilities, kept with vicinity mention of thunderstorms and VFR ceilings. Added a mention of Low Level Wind Shear overnight at KPAH due to strong shear off the surface. Anticipate some amendments overnight as the next in a series of MCS's move through the area. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...Smith LONG TERM...MY AVIATION...Smith
Hazardous weather outlook, Jun 26, 5:54 PM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 554 pm CDT Tue Jun 26 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 554 pM CDT Tue Jun 26 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Two lines of thunderstorms, capable of producing damaging winds, small to large hail, frequent lightning, and torrential rainfall, capable of producing locallized flooding, will continue move across the outlook area this evening. An isolated tornado may also not be out of the question through the evening hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The potential for thunderstorms, including a few possibly strong to severe storms, will continue on Wednesday. Oppressive heat is forecast from Thursday through Monday as peak heat index values are forecast to range from 100 to 110 during this time period. Small chances of thunderstorms are forecast Thursday through Sunday, mainly during the afternoon hours. A better chance of thunderstorms is forecast by Sunday night and Monday. Through this period, an isolated strong to severe thunderstorm with damaging winds will be possible each afternoon, but the primary concerns will be locally heavy rainfall and lightning. .SPOTTER INFORMATION STATEMENT... Spotters should maintain a basic weather watch in case activation is requested. RJP/DRS/Smith
In the hours before
Local storm report, Jun 26, 6:05 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL ELLSINORE 36.93N 90.75W
06/26/2018 M0.88 INCH CARTER MO TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Jun 26, 6:10 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
610 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 4 W ELLSINORE 36.93N 90.82W
06/26/2018 M0.50 INCH CARTER MO EMERGENCY MNGR
&&
SMITTYLocal storm report, Jun 26, 6:27 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
627 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL GREENVILLE 37.13N 90.45W
06/26/2018 M0.50 INCH WAYNE MO EMERGENCY MNGR
&&
SMITTYSpecial weather statement, Jun 26, 6:29 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Paducah KY
629 PM CDT TUE JUN 26 2018
KYZ010-013>016-018>021-270030-
Muhlenberg KY-Henderson KY-Crittenden KY-Webster KY-Union KY-
Caldwell KY-McLean KY-Hopkins KY-Daviess KY-
629 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR HENDERSON...DAVIESS...CENTRAL
MUHLENBERG...EAST CENTRAL CRITTENDEN...CENTRAL CALDWELL...MCLEAN...
HOPKINS...EAST CENTRAL UNION AND WEBSTER COUNTIES UNTIL 730 PM CDT...
At 628 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Corydon to near Dixon to near Eddyville.
Movement was east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Owensboro, Madisonville, Central City, Providence, Dawson Springs,
Calhoun, Greenville, Sebree, Earlington, Livermore, Nortonville,
Clay, Mortons Gap, Dixon, Powderly, Corydon, Whitesville, Robards
and Graham.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
western, south central and northwestern Kentucky.
LAT...LON 3767 8682 3763 8695 3748 8713 3734 8714
3732 8711 3736 8703 3727 8698 3721 8690
3712 8799 3718 8808 3749 8782 3783 8782
3783 8764 3787 8736 3778 8711 3791 8693
3784 8691 3784 8685 3773 8683 3771 8686
TIME...MOT...LOC 2328Z 270DEG 37KT 3780 8775 3749 8775 3714 8805
RSTSpecial weather statement, Jun 26, 6:31 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 631 PM CDT Tue Jun 26 2018 MOZ076-086-087-100-107>112-114-270045- PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 631 PM CDT Tue Jun 26 2018 ...Special Weather Statement... Strong thunderstorms will continue to affect southeast Missouri through 730 PM. Most of the activity will be near and north of Highway 60. Wind gusts 35 to 50 mph, and hail up to nickel size will be possible with the strongest storms. The storms will also produce locally heavy rain that may produce minor flooding.
Local storm report, Jun 26, 6:35 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST BRECKINRIDGE CENTER 37.68N 87.86W
06/26/2018 E55 MPH UNION KY TRAINED SPOTTER
ESTIMATED WINDS OF 50 TO 55 MPH. RELAYED VIA TWITTER.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:33 AM CDT | Severe Thunderstorm Warning | PAH | Livingston | 42 min |
| Jun 26, 10:01 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden | 29 min |
| Jun 26, 10:28 AM CDT | Severe Thunderstorm Warning | PAH | Hopkins, Webster | 47 min |
| Jun 26, 10:48 AM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean, Muhlenberg | 42 min |
| Jun 26, 10:53 AM CDT | Severe Thunderstorm Warning | PAH | Henderson | 37 min |
| Jun 26, 11:23 AM CDT | Special Weather Statement | PAH | Christian, Todd, Trigg | 37 min |
| Jun 26, 5:38 PM CDT | Special Weather Statement | PAH | Crittenden, Livingston, McCracken, Union | 52 min |
| Jun 26, 5:53 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 52 min |
| Jun 26, 6:29 PM CDT | Special Weather Statement | PAH | Caldwell, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 1 more | 61 min |
| Jun 26, 6:49 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, Hopkins, McLean, Muhlenberg, Webster | 41 min |
| Jun 25, 8:57 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 33 min |
| Jun 25, 9:15 PM CDT | Areal Flood Advisory | PAH | Perry | 3 hr |
| Jun 25, 9:18 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 27 min |
| Jun 25, 9:33 PM CDT | Special Weather Statement | PAH | Franklin | 42 min |
| Jun 25, 10:27 PM CDT | Special Weather Statement | PAH | Franklin | 48 min |
| Jun 26, 7:42 AM CDT | Special Weather Statement | PAH | Perry | 48 min |
| Jun 26, 8:22 AM CDT | Special Weather Statement | PAH | Jackson, Johnson, Union, Williamson | 53 min |
| Jun 26, 8:32 AM CDT | Severe Thunderstorm Warning | PAH | Franklin | 13 min |
| Jun 26, 8:38 AM CDT | Special Weather Statement | PAH | Jefferson | 52 min |
| Jun 26, 8:46 AM CDT | Severe Thunderstorm Warning | PAH | Hamilton | 29 min |
| Jun 26, 8:58 AM CDT | Severe Thunderstorm Warning | PAH | Johnson, Union, Williamson | 32 min |
| Jun 26, 9:25 AM CDT | Special Weather Statement | PAH | Edwards, Wabash, Wayne | 50 min |
| Jun 26, 9:35 AM CDT | Severe Thunderstorm Warning | PAH | White | 40 min |
| Jun 26, 9:41 AM CDT | Tornado Warning | PAH | White | 34 min |
| Jun 26, 9:50 AM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne | 40 min |
| Jun 26, 10:30 AM CDT | Flash Flood Warning | PAH | Wabash | 2 hr |
| Jun 26, 4:00 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 45 min |
| Jun 26, 4:29 PM CDT | Severe Thunderstorm Warning | PAH | Union | 31 min |
| Jun 26, 4:46 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Union, Williamson | 29 min |
| Jun 26, 4:58 PM CDT | Areal Flood Advisory | PAH | Union | 3 hr |
| Jun 26, 7:50 AM CDT | Special Weather Statement | PAH | Perry | 25 min |
| Jun 26, 3:25 PM CDT | Special Weather Statement | PAH | Perry | 65 min |
| Jun 26, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 44 min |
| Jun 26, 3:34 PM CDT | Tornado Warning | PAH | Perry | 30 min |
| Jun 26, 3:57 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 33 min |
| Jun 26, 5:28 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 47 min |
| Jun 26, 5:44 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 46 min |
| Jun 26, 6:15 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 30 min |
| Jun 26, 6:54 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Cape Girardeau, Scott, Stoddard, Wayne | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.